Paclitaxel-associated hypersensitivity reaction despite high-dose steroids and prolonged infusions

Giuseppe Del Priore, Pamela Smith, David P. Warshal, Brent Dubeshter, Cynthia Angel

Research output: Contribution to journalArticlepeer-review

17 Scopus citations

Abstract

The development of paclitaxel-containing chemotherapeutic regimens has been hindered by the frequent occurrence of allergic-type reactions to the drug or its diluent. Fortunately, current pretreatment regimens are associated with a reduced risk of major hypersensitivity reactions. However, there is still a group of patients that may experience these reactions from Taxol despite the use of prechemotherapy steroids and antihistamines. In a recent report, patients with prior reactions to Taxol were successfully retreated utilizing 24 hr of high-dose steroids and a very prolonged infusion regimen. We now report on two patients with major hypersensitivity reactions despite the use of this regimen. We conclude that not all Taxol-associated hypersensitivity reactions are preventable with current drug regimens. In addition, there is little evidence to support continued or exclusive use of the suggested rechallenge premedication schedule or the prolonged infusion rate.

Original languageEnglish (US)
Pages (from-to)316-318
Number of pages3
JournalGynecologic Oncology
Volume56
Issue number2
DOIs
StatePublished - Feb 1995

ASJC Scopus subject areas

  • Oncology
  • Obstetrics and Gynecology

Fingerprint Dive into the research topics of 'Paclitaxel-associated hypersensitivity reaction despite high-dose steroids and prolonged infusions'. Together they form a unique fingerprint.

Cite this